Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Newport/Morehead City, NC

June 5, 2007Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2007, 9:03 PM EDT for Onslow County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 9:03 PM EDT (01:03 UTC)
Expired
Jun 5, 2007, 9:30 PM EDT
In force
27 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMHX 060103
SVRMHX
NCC133-060130-
/O.NEW.KMHX.SV.W.0015.070606T0103Z-070606T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
903 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
  RIVER STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE CENTRAL...

* UNTIL 930 PM EDT

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HALF MOON...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALF MOON BY 910 PM EDT...
  NEW RIVER STATION BY 920 PM EDT...
  JACKSONVILLE BY 925 PM EDT...
  PUMPKIN CENTER...PINEY GREEN AND 6 MILES NORTH OF CAMP LEJEUNE
  CENTRAL BY 930 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3490 7761 3472 7763 3465 7723 3488 7720

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:27 PM EDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 5, 2:27 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT TUE JUN 5 2007

.SYNOPSIS...
A SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL
BUILD OVER THE AREA BOTH ALOFT AND AT THE SURFACE WEDNESDAY NIGHT
AND THURSDAY. ANOTHER SYSTEM WILL FLATTEN THE RIDGE OUT DURING THE
WEEKEND WITH POSSIBLE PRECIPITATION SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
C-BRZ FRNT FORMG ALNG SRN BCHS THIS AFTN. CUD SEE SUM AFTN ACTVTY AS
SW FLO BRINGS SUM MSTR INTO THAT AREA. LTST MDLS SHOWG SRN STREAM
ENERGY MVG NE ALNG CSTL SXNS THIS EVE. THIS CUD HELP ACTVTY THAT MAY
HV STRTD DURING THE AFTN TO CONT AND SHUD PROMPT MR TSTM
ACTVTY...MAINLY ALNG THE CSTL SXNS. NAM SHOWG NRN STREAM ENERGY NOT
DROPPG FAR ENUF S TO PROVIDE ENUF LIFT FOR PCPN ACTVTY. HWVR A SHIFT
TO THE S OF THE FTR WL HELP SO WONT COMPLETELY RULE IT OUT. FROPA
XPCTD BTWN MIDNIGHT AND SR WI LOWS IN THE UPR 60S.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AFT THIS SYS MVS OFFSHR...RDG BOTH ALOFT AND AT THE SFC WL BLD OVR
AREA AND WL RMN IN PLACE THRU THE END OF THE WORKWK. INCRSD HGHTS
AND LWR CLD CVR WL LEAD TO HI TEMPS ARND 90 BY THU.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MID/UPPER LEVEL RIDGING WILL CONTINUE OVER THE AREA THROUGH FRI. THE
RIDGING WILL GIVE WAY SAT AND SUN AS A S/W TROUGH MOVES NE
ACROSS THE GREAT LAKES REGION AND INTO EASTERN CANADA FRI NIGHT. THE
S/W WILL SWING A WEAK FRONT SOUTH ACROSS THE AREA ON SAT THEN
DISSIPATE SOUTH OF THE AREA ON SUN. DRY CONDITIONS EXPECTED THU
AND FRI THEN SLIGHT CHANCE POPS SAT AND SUN WITH FRONT OVER THE
AREA. DRY CONDITIONS THEN EXPECTED FOR THE REMAINDER OF THE FCST
PERIOD. TEMPS WILL BE ABOVE NORMAL WITH HIGHS FRI IN THE MID 90S
INLAND TO THE MID/UPPER 80S COASTAL AREAS. A FEW DEGREES COOLER SAT
AND SUN. OVERNIGHT LOWS WILL BE IN THE LOWER 70S AREAWIDE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AFTN CU FIELDS FORMG NICELY THIS AFTN. EVIDENCE OF C-BRZ FRONT ALONG
SRN BCHS. AS UPR LVL ENERGY APPCHS FRM THE SW WL SEE SUM MAINLY MVFR
ACTVTY IN SE PART OF NC. REST OF AREA CUD SEE SUM RS/TSTM TNGT BUT
XPCT ONLY ISOLD PCPN.

OUTLOOK...SUM MVFR CONDS PSBL SAT AS NXT SYS APPCHS AREA. OTHRWS VFR
WED THRU SUN.

&&

.MARINE... A WEAK BACK DOOR FRONT WILL MOVE SOUTH INTO THE AREA
TONIGHT AND EARLY WED THEN DISSIPATE...SHIFTING THE WINDS BRIEFLY
NE-E. SEAS ARE STILL RUNNING UP TO 6 FT AT DIAMOND BUOY...WITH A SE
SWELL COMPONENT. WILL CONTINUE SCA FOR SEAS SOUTH OF CAPE LOOKOUT
UNTIL 06Z TONIGHT AND FOR WATERS FROM CAPE LOOKOUT TO OREGON INLET
UNTIL 12Z WED. PREDOMINATE SOUTHERLY FLOW WILL RETURN BY WED NIGHT
AND CONTINUE THROUGH FRI. ANOTHER FRONT WILL MOVE ACROSS THE AREA ON
SAT. WINDS/SEAS EXPECTED TO REMAIN BELOW ADVISORY LEVELS THU THROUGH
SUN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR
AMZ152-154-     156.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ158.

&&

SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...RAP
AVIATION...CGG
MARINE...RAP
Hazardous weather outlook, Jun 5, 4:22 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 AM EDT TUE JUN 5 2007

NCZ095-098-060830-
CARTERET-ONSLOW-
422 AM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY SOUTH OF CAPE LOOKOUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-103-104-060830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE-
OUTER BANKS HYDE-
422 AM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 7:38 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
738 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             5 NW HAWS RUN           34.73N 77.63W
06/05/2007  E1.75 INCH       ONSLOW             NC   LAW ENFORCEMENT

            HWY 53 NEAR ANGOLA

&&

CQUELL
Local storm report, Jun 5, 7:43 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             CATHERINE LAKE          34.79N 77.56W
06/05/2007  E0.88 INCH       ONSLOW             NC   PUBLIC

&&

CQUELL
Local storm report, Jun 5, 7:44 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
744 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             JACKSONVILLE            34.76N 77.40W
06/05/2007  E1.00 INCH       ONSLOW             NC   PUBLIC

            PUBLIC REPORTS HAIL TO QUARTER SIZE HAIL NEAR HWY 17 AND
            OLD BRIDGE ST

0716 PM     HAIL             JACKSONVILLE            34.76N 77.40W
06/05/2007  E0.75 INCH       ONSLOW             NC   PUBLIC

            BRANCHES AND DEBRIS ALONG GUM BRANCH RD

0716 PM     HAIL             JACKSONVILLE            34.76N 77.40W
06/05/2007  E0.88 INCH       ONSLOW             NC   PUBLIC

            HENDERSON RD NEAR HWY 17

&&

SKENNEDY
Special weather statement, Jun 5, 7:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
751 PM EDT TUE JUN 5 2007

NCZ045>047-080-081-103-060100-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
751 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS TO AFFECT THE NORTHERN OUTER BANKS...

A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS FROM BEAUFORT
COUNTY...EAST ACROSS MAINLAND HYDE...TYRRELL AND MAINLAND DARE
COUNTIES AND EAST ACROSS THE NORTHERN OUTER BANKS THROUGH 9 PM.
THESE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINFALL UP TO ONE
HALF INCH...FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 40 MPH AND
POSSIBLY SOME SMALL HAIL.

11
Local storm report, Jun 5, 8:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
856 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             NAGS HEAD               35.94N 75.63W
06/05/2007  E0.75 INCH       DARE               NC   PUBLIC

            MILE POST 18 ON BEACH RD

&&

SKENNEDY
Special weather statement, Jun 5, 9:02 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
902 PM EDT TUE JUN 5 2007

NCZ045>047-080-081-103-060300-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
902 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS CONTINUE OVER THE SOUND COUNTIES AND
NORTHERN OUTER BANKS REGION...

A CLUSTER OF STRONG THUNDERSTORMS WILL PERSIST FROM BEAUFORT
COUNTY EAST ACROSS MAINLAND HYDE...MAINLAND DARE AND TYRRELL
COUNTIES THEN EAST TO THE NORTHERN OUTER BANKS...NORTH OF OREGON
INLET. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40
MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND SMALL HAIL
WILL BE POSSIBLE THROUGH 11 PM.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:27 PM EDTSpecial Marine WarningMHX48 min
Jun 5, 8:46 PM EDTSevere Thunderstorm WarningMHXDare29 min
Jun 5, 8:49 PM EDTSpecial Marine WarningMHX41 min
Jun 5, 9:18 PM EDTSpecial Marine WarningMHX27 min
Jun 5, 9:45 PM EDTSpecial Marine WarningMHX45 min
Jun 6, 12:01 AM EDTMarine Weather StatementMHX29 min
Jun 6, 12:55 AM EDTMarine Weather StatementMHX50 min
Jun 6, 3:07 AM EDTMarine Weather StatementMHX38 min
Jun 6, 3:55 AM EDTMarine Weather StatementMHX50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.